Flash Flood, Allegheny
- When
- August 6, 8:45 PM EST to 9:45 PM EST
- Where
- Allegheny County, Monroeville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Thompson Run Rd flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 6, 2:05 PM EST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT WED AUG 6 2003 POPCORN SHOWERS/TSTMS SCATTERED ABOUT THE CWA. PULSING CELLS HAVE NOT AMOUNTED TO MUCH SO FAR. PERSISTENCE LEADS US TO ADD PATCHY FOG TO FCST FOR LATE TONIGHT AND EARLY THURSDAY. BETTER CHANCE OF SHOWERS AND TSTMS ON THURSDAY AFTERNOON AND EVENING AS WEAK COLD FRONT APPROACHES FROM THE WEST. K INDICES 30-34 21Z THURSDAY TO 00Z FRIDAY. PW RUNNING 1.2 TO 1.5 ACROSS CWA WITH HIGHEST OVER OUR SRN ZONES WITH A SLIGHT INCREASE DURING THURSDAY EVENING. GOING OUT 120 HOURS LONG WAVE TROUGH STAYS TO OUR WEST. PIT 63 80 64 78 / 30 30 30 30 HLG 63 79 64 78 / 30 30 30 30 MGW 63 79 63 79 / 30 40 30 30 ZZV 63 79 63 79 / 30 40 30 30 PHD 63 79 64 78 / 30 30 30 30 FKL 59 77 62 76 / 30 30 30 30 DUJ 59 77 62 76 / 30 30 30 30 LBE 63 79 64 78 / 30 30 30 30 BTP 59 77 62 76 / 30 30 30 30 IDI 59 77 62 76 / 30 30 30 30 ODM 56 75 59 77 / 30 50 40 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ030-070145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 757 PM EDT WED AUG 6 2003 ...SLOW MOVING THUNDERSTORM OVER LATROBE... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM OVER LATROBE IN WESTMORELAND COUNTY. THIS STORM COULD DUMP UP TO 1.50 INCHES OF RAIN IN JUST ONE HOUR, AND COULD CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN FLOOD WATERS, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
OHZ048-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 803 PM EDT WED AUG 6 2003 ...SLOW MOVING THUNDERSTORMS OVER COSHOCTON COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED NEARLY STATIONARY THUNDERSTORMS OVER COSHOCTON COUNTY. THESE STORMS COULD DUMP UP TO 1.50 INCHES OF RAIN IN JUST ONE HOUR, AND COULD CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN FLOOD WATERS, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
843 PM EDT WED AUG 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM LATROBE PA FLASH FLOODS
08/06/03 WESTMORELAND ROUTE 981 IN LATROBE NEAR
LATROBE-DERRY ROAD IS
CLOSED DUE TO FLASH
FLOODING.REPORTED BY LAW
ENFORCEMENT
0816 PM LATROBE PA FLASH FLOODS
08/06/03 WESTMORELAND FLOODING ON LIGONIER
ST.REPORTED BY LAW
ENFORCEMENT
0630 PM CARLWICK OH FLASH FLOODS
08/06/03 MUSKINGUM FLOODING ON ROUTE
146.REPORTED BY LAW
ENFORCEMENTPAZ021-070245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 848 PM EDT WED AUG 6 2003 ...SLOW MOVING THUNDERSTORM OVER TURTLE CREEK AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM OVER TURTLE CREEK IN ALLEGHENY COUNTY. THIS STORM COULD DUMP UP TO 1.50 INCHES OF RAIN IN JUST ONE HOUR, POSSIBLY FLOODING LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN FLOOD WATERS, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
The Pittsburgh radar (KPBZ), 21 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
1 flash flood. Local standard time, as filed.
Thompson Run Rd flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334163.